Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 50, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 11, 2014, 2:54 PM CDT for Orleans Parish, Saint Tammany Parish, Louisiana; Hancock County, Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2014, 2:54 PM CDT (19:54 UTC)
- Expired
- Jul 11, 2014, 4:00 PM CDT
- In force
- 66 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Orleans Parish, LA, Saint Tammany Parish, LA, Hancock County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008
WUUS54 KLIX 111954
SVRLIX
LAC071-103-MSC045-112100-
/O.NEW.KLIX.SV.W.0050.140711T1954Z-140711T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 PM CDT FRI JUL 11 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
EXTREME SOUTHEASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
SOUTHWESTERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 400 PM CDT
* AT 250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PEARLINGTON...OR 11 MILES EAST OF SLIDELL...AND MOVING WEST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY AND PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3018 8945 3018 8948 3017 8951 3017 8956
3016 8956 3011 8976 3014 8977 3017 8975
3019 8977 3020 8977 3031 8951
TIME...MOT...LOC 1954Z 069DEG 16KT 3026 8961
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:41 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 11, 2:41 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
241 PM CDT FRI JUL 11 2014
.SHORT TERM...
ONCE THE CONVECTIVE TEMPERATURE WAS REACHED AND EXCEEDED A NORTH
SOUTH BAND OF THUNDERSTORMS FORMED ON THE EASTERN SIDE OF THE UPPER
LEVEL RIDGE. THE THUNDERSTORMS EXTEND FROM JUST EAST OF JACKSON TO
MCNEIL. THE MAIN THREAT IS DAMAGING STRAIGHT LINE WINDS. THESE
THUNDERSTORMS SHOULD DIMINISH ONCE SURFACE HEATING ABATES ALTHOUGH
IT POSSIBLE THAT THEY COULD REACH THE SOUTH SHORE OF LAKE
PONTCHARTRAIN AND THE MS COASTAL WATERS WITHIN A FEW HOURS.
.LONG TERM...
THE UPPER LEVEL RIDGE SHOULD GRADUALLY RETROGRADE TO THE WEST OVER
THE WEEKEND AS A UNUSUALLY DEEP UPPER LEVEL TROUGH APPROACHES THE
GREAT LAKES. THIS SHOULD PLACE THE FORECAST AREA IN A BREAK IN THE
UPPER LEVEL RIDGE. SO EXPECT SATURDAY AND SUNDAY TO BE ACTIVE
THUNDERSTORM DAYS. AS THE DEEP UPPER LEVEL TROUGH MOVES EASTWARD
THROUGH THE GREAT LAKES AND INTO EASTERN CANADA...A WEAKENING COLD
FRONT WILL MOVE INTO THE FORECAST AREA WEDNESDAY NIGHT AND THURSDAY
AND BECOME STATIONARY. BOTH THE GFS AND EUROPEAN MODELS NOW SUPPORT
THIS SCENARIO. HAVE OPTED TO USE A MULTI MODEL ENSEMBLE BLEND AND
BIAS CORRECTED BLEND FOR THIS FORECAST.
&&
.AVIATION...
MAIN CONCERNS AVIATION WISE IS CONVECTION THIS EVENING.
OUTSIDE OF CONVECTION THE FCST SHOULD BE VFR. SHRA AND TSRA WILL
TEMPORARILY DROP VSBYS AND CIGS POSSIBLY DOWN TO LIFR STATUS. STRONG
WINDS GUSTS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. /CAB/
&&
.MARINE...
RELATIVELY QUIET FCST FROM A WIND AND SEA STANDPOINT OVER
THE COASTAL WATER THROUGH EARLY NEXT WEEK. WINDS AS TYPICAL CLOSE TO
THE COAST WILL BE DOMINATED BY DIURNAL CHANGES. A COLD FRONT WILL
SAG INTO THE REGION AND MAY PUSH ALL THE WAY TO THE GULF IN THE
MIDDLE PORTIONS OF NEXT WEEK. /CAB/
&&
.DECISION SUPPORT...
.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 94 72 93 / 30 30 20 30
BTR 74 95 74 94 / 30 30 20 40
ASD 73 93 74 93 / 20 30 20 40
MSY 75 93 75 92 / 20 30 20 40
GPT 76 95 77 93 / 20 30 20 30
PQL 71 92 72 91 / 20 30 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 11, 4:30 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 430 AM CDT FRI JUL 11 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-112130- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 430 AM CDT FRI JUL 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING OCCASIONAL LIGHTNING...WIND GUSTS 25 TO 35 MPH AND BRIEF HEAVY RAINFALL. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING SATURDAY THROUGH MONDAY. THERE IS A GREATER CHANCE OF ORGANIZED STRONG THUNDERSTORMS IN ADVANCE OF A COLD FRONT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY. 24/RR
In the hours before
Special weather statement, Jul 11, 1:24 PM CDT, 1 hour 30 minutes before
MSZ077-080-111930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 124 PM CDT FRI JUL 11 2014 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING PEARL RIVER COUNTY... HANCOCK COUNTY... AT 121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF POPLARVILLE...OR ABOUT 6 MILES NORTH OF MCNEIL...MOVING SOUTH AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MCNEIL AND PICAYUNE HEAVY RAIN ASSOCIATED WITH THIS STORM...WILL ALSO RESULT IN REDUCED VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 59. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. CAB
Special weather statement, Jul 11, 2:21 PM CDT, 33 minutes before
MSZ081-112015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 221 PM CDT FRI JUL 11 2014 ...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING HARRISON COUNTY... AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTH OF LONG BEACH...OR ABOUT 2 MILES SOUTHWEST OF LYMAN...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LONG BEACH...GULFPORT AIRPORT...PASS CHRISTIAN...GULFPORT AND BILOXI HEAVY RAIN ASSOCIATED WITH THIS STORM...WILL ALSO RESULT IN REDUCED VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 10. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. CAB
Special weather statement, Jul 11, 2:23 PM CDT, 31 minutes before
MSZ080-112030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 223 PM CDT FRI JUL 11 2014 ...STRONG THUNDERSTORM AFFECTING HANCOCK COUNTY... AT 221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF PICAYUNE...OR ABOUT OVER STENNIS SPACE CENTER...MOVING SOUTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...STENNIS SPACE CENTER AND PEARLINGTON HEAVY RAIN ASSOCIATED WITH THIS STORM...WILL ALSO RESULT IN REDUCED VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 10. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. CAB
Special weather statement, Jul 11, 2:25 PM CDT, 29 minutes before
LAZ040-112030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 225 PM CDT FRI JUL 11 2014 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. TAMMANY PARISH... AT 221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR SLIDELL...OR ABOUT 3 MILES SOUTHWEST OF SLIDELL AIRPORT...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SLIDELL AIRPORT AND PEARL RIVER HEAVY RAIN ASSOCIATED WITH THIS STORM...WILL ALSO RESULT IN REDUCED VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 10. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:26 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 64 min |
| Jul 11, 2:43 PM CDT | Special Marine Warning | LIX | 62 min | |
| Jul 11, 2:50 PM CDT | Special Marine Warning | LIX | 55 min | |
| Jul 11, 3:17 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 88 min |
| Jul 11, 3:26 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jul 11, 3:28 PM CDT | Special Marine Warning | LIX | 47 min | |
| Jul 11, 4:07 PM CDT | Special Marine Warning | LIX | 83 min | |
| Jul 11, 4:11 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 64 min |
| Jul 11, 4:27 PM CDT | Special Marine Warning | LIX | 48 min | |
| Jul 11, 5:06 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 39 min |
| Jul 11, 1:30 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 60 min |
| Jul 11, 2:34 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 56 min |
| Jul 11, 3:57 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.